# SDR CA100813012

- Difficulty date: February 19, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Cessna 172S
- Aircraft time: 4,112 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 99541009
- Condition: Cracked
- Location: Tailpipe Joint
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MUFFLER O/H BY CRS WAS BROUGHT IN FOR REPAIR EVALUATION.  MUFFLER IS CRACKED IN DOUBLER AT THE TAILPIPE ATTACHMENT POINT WAS BROUGHT IN.  MULTIPLE CRACKS LOCATED AT CO GUARD ATTACHMENT TO CAN.  CRACK WAS DISCOVERED DURING INSP IAW TCCA AD CF-90-03R2.  REPLACEMENT PDA MUFFLER 9954100-9AWL WAS PROVIDED TO OPERATOR.  IT SHOULD BE NOTED THAT EVEN THOUGH THIS MUFFLER IS A NON-OEM UNIT IT HAS A BETTER-REINFORCED DOUBLER THAT ON THE OEM UNIT.  IT SHOULD ALSO BE NOTED THAT BOTH FAA-PMA AND TCCA-PDA REGULATIONS LIMIT THE REDESIGN OF THIS MUFFLER DOUBLER.  ALL MUFFLERS SHOULD BE SUBMERSED IN WATER AND PRESSURE CHECKED FOR CRACKS IN THE TAILPIPE TO MUFFLER ATTACHMENT AREA REGARDLESS IF THEY ARE OEM UNITS, FAA-PMA UNITS, O/H UNITS, OR TCCA-PDA UNITS. SIMILAR MUFFLERS 1754001-XX ALSO EXHIBIT THE SAME PROBLEM.
